Alert archive / New Jersey / Flash Flood Warnings in 2013
Flash Flood Warning 19, NWS New York, NY
NWS New York, NY issued this flash flood warning at Jul 1, 2013, 8:35 AM EDT for Orange County, Rockland County, New York; 4 counties in New Jersey. It was in force for 6 hr. 16 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2013, 8:35 AM EDT (12:35 UTC)
- Expired
- Jul 1, 2013, 2:30 PM EDT
- In force
- 6 hr
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bergen County, NJ, Essex County, NJ, Passaic County, NJ, Union County, NJ, Orange County, NY, Rockland County, NY
The radar
The Brookhaven radar (KOKX), 122 km from the middle of the area, began a volume at 12:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 9:55 AM EDT | FLASH FLOOD | Ho-Ho-Kus, NJ | HOLLYWOOD AVENUE CLOSED DUE TO FLOODING. |
| Jul 1, 9:55 AM EDT | FLASH FLOOD | Wayne, NJ | RT 23 NEAR I-80... SERVICE ROAD CLOSED DUE TO FLOODING. |
| Jul 1, 9:58 AM EDT | FLASH FLOOD | Wayne, NJ | 3 FT OF STANDING WATER AT INTERSECTION OF FRENCH HILL AND VALLEY ROADS |
| Jul 1, 10:11 AM EDT | FLASH FLOOD | Wayne, NJ | FRENCH HILL AND PARIS ROAD INTERSECTION ROADWAY BUCKLED DUE TO FLOODING. |
| Jul 1, 10:14 AM EDT | FLASH FLOOD | Glen Rock, NJ | PROSPECT AND LOCUST AVE INTERSECTION FLOODED. WATER RESCUES NEEDED. |
| Jul 1, 10:15 AM EDT | FLASH FLOOD | Fair Lawn, NJ | ROAD CLOSED DUE TO FLOODING AT RT 4 AND BROADWAY. BUS STUCK IN 6 FEET OF WATER. |
| Jul 1, 10:20 AM EDT | FLASH FLOOD | Glen Rock, NJ | ACKERMAN AVE NEAR PROSPECT AND HARRISON ROADS FLOODING. CAR STRANDED. |
| Jul 1, 10:22 AM EDT | FLASH FLOOD | Clifton, NJ | ROUTE 3 BETWEEN BLOOMFIELD AVE AND CR-622 CLOSE DUE TO FLOODING. |
| Jul 1, 10:23 AM EDT | FLASH FLOOD | Glen Rock, NJ | ACKERMAN AND DELMAR AVE FLOODED. CARS STRANDED. WATER RESCUES. |
| Jul 1, 10:29 AM EDT | FLASH FLOOD | Ridgewood, NJ | CAR STRANDED BY FLOODING AT MAPLE AND DAYTON STREETS. |
| Jul 1, 10:33 AM EDT | FLASH FLOOD | Paramus, NJ | RT 17 NORTH JUST NORTH OF CENTURY ROAD FLOODED. CARS UNABLE TO CROSS. |
| Jul 1, 10:34 AM EDT | FLASH FLOOD | Ridgewood, NJ | FRANKLIN AVE RAILROAD UNDERPASS CLOSED DUE TO FLOODING. PERSON RESCUED FROM VEHICLE. |
| Jul 1, 10:35 AM EDT | FLASH FLOOD | Tuxedo Park, NY | ROUTE 17 CLOSED DUE TO FLOODING IN TUXEDO PARK. |
| Jul 1, 11:08 AM EDT | FLASH FLOOD | Dumont, NJ | MOVING WATER IN MANY RESIDENCE YARDS UP TO LEVEL OF HOUSE FOUNDATION. |
| Jul 1, 1:38 PM EDT | FLASH FLOOD | Paterson, NJ | MCLEAN BLVD BETWEEN BROADWAY AND I-80 CLOSED DUE TO FLOODING. |
| Jul 1, 1:42 PM EDT | FLASH FLOOD | Clifton, NJ | ROUTE 3 AND VALLEY ROAD CLOSED DUE TO FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 16 storm reports to this flash flood warning; the first came 80 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 0.6 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 687 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 438 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
827
WGUS51 KOKX 011235
FFWOKX
NJC003-013-031-039-NYC071-087-011530-
/O.NEW.KOKX.FF.W.0019.130701T1235Z-130701T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
835 AM EDT MON JUL 1 2013
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
PASSAIC COUNTY IN NORTHEAST NEW JERSEY...
WESTERN UNION COUNTY IN NORTHEAST NEW JERSEY...
BERGEN COUNTY IN NORTHEAST NEW JERSEY...
WESTERN ESSEX COUNTY IN NORTHEAST NEW JERSEY...
ROCKLAND COUNTY IN SOUTHEAST NEW YORK...
EASTERN ORANGE COUNTY IN SOUTHEAST NEW YORK...
* UNTIL 1130 AM EDT...
* AT 830 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
TORRENTIAL RAIN MOVING INTO THE REGION FROM CENTRAL NEW
JERSEY. RAINFALL OF UP TO 2 INCHES WILL CAUSE FLASH FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 4109 7450 4120 7437 4125 7446 4158 7421
4156 7398 4132 7398 4129 7394 4125 7397
4101 7390 4059 7446 4066 7441 4067 7447
4074 7438 4090 7434 4091 7429 4090 7428
4099 7430 4102 7443 4105 7445 4104 7450
$$
JST5 follow-up statements
074
WGUS71 KOKX 011353
FFSOKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
953 AM EDT MON JUL 1 2013
NYC071-011403-
/O.CAN.KOKX.FF.W.0019.000000T0000Z-130701T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ORANGE NY-
953 AM EDT MON JUL 1 2013
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EASTERN ORANGE
COUNTY...
LAT...LON 4120 7437 4114 7423 4132 7398 4129 7394
4124 7397 4101 7390 4060 7445 4066 7441
4067 7447 4075 7437 4080 7437 4086 7433
4090 7434 4091 7428 4099 7430 4102 7443
4105 7445 4104 7450 4109 7450
$$
NJC003-013-031-039-NYC087-011530-
/O.CON.KOKX.FF.W.0019.000000T0000Z-130701T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ROCKLAND NY-ESSEX NJ-BERGEN NJ-UNION NJ-PASSAIC NJ-
953 AM EDT MON JUL 1 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 AM EDT FOR
PASSAIC...NORTHWESTERN UNION...BERGEN...ESSEX AND ROCKLAND
COUNTIES...
AT 951 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 4120 7437 4114 7423 4132 7398 4129 7394
4124 7397 4101 7390 4060 7445 4066 7441
4067 7447 4075 7437 4080 7437 4086 7433
4090 7434 4091 7428 4099 7430 4102 7443
4105 7445 4104 7450 4109 7450
$$176
WGUS71 KOKX 011445
FFSOKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1045 AM EDT MON JUL 1 2013
NJC003-013-031-039-NYC087-011530-
/O.CON.KOKX.FF.W.0019.000000T0000Z-130701T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ROCKLAND NY-ESSEX NJ-BERGEN NJ-UNION NJ-PASSAIC NJ-
1045 AM EDT MON JUL 1 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 AM EDT FOR
PASSAIC...WESTERN UNION...BERGEN...ESSEX AND ROCKLAND COUNTIES...
AT 1042 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATED UP
TO THREE INCHES OF RAIN HAD FALLEN ACROSS PORTIONS OF THE WARNED
AREA. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF
SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND
UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 4120 7437 4114 7423 4132 7398 4129 7394
4124 7397 4101 7390 4060 7445 4066 7441
4067 7447 4075 7437 4080 7437 4086 7433
4090 7434 4091 7428 4099 7430 4102 7443
4105 7445 4104 7450 4109 7450
$$486
WGUS51 KOKX 011507
FFWOKX
NJC003-013-031-039-NYC087-011700-
/O.EXT.KOKX.FF.W.0019.000000T0000Z-130701T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
1107 AM EDT MON JUL 1 2013
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
PASSAIC COUNTY IN NORTHEAST NEW JERSEY...
WESTERN UNION COUNTY IN NORTHEAST NEW JERSEY...
BERGEN COUNTY IN NORTHEAST NEW JERSEY...
ESSEX COUNTY IN NORTHEAST NEW JERSEY...
ROCKLAND COUNTY IN SOUTHEAST NEW YORK...
* UNTIL 100 PM EDT...
* AT 1100 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAIN MOVING ACROSS THE WARNING AREA. UP TO THREE INCHES OF
RAINFALL HAS ALREADY FALLEN AND AN ADDITIONAL INCH TO AN INCH AN A
HALF IS POSSIBLE. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE
FLOODING OF SMALL CREEKS AND STREAMS...URBAN
AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE
AREAS AND LOW LYING SPOTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 4120 7437 4114 7423 4132 7398 4129 7394
4124 7397 4101 7390 4060 7445 4066 7441
4067 7447 4075 7437 4080 7437 4086 7433
4090 7434 4091 7428 4099 7430 4102 7443
4105 7445 4104 7450 4109 7450
$$700
WGUS51 KOKX 011654
FFWOKX
NJC003-013-031-039-NYC087-011830-
/O.EXT.KOKX.FF.W.0019.000000T0000Z-130701T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
1254 PM EDT MON JUL 1 2013
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
PASSAIC COUNTY IN NORTHEAST NEW JERSEY...
WESTERN UNION COUNTY IN NORTHEAST NEW JERSEY...
BERGEN COUNTY IN NORTHEAST NEW JERSEY...
ESSEX COUNTY IN NORTHEAST NEW JERSEY...
ROCKLAND COUNTY IN SOUTHEAST NEW YORK...
* UNTIL 230 PM EDT...
* AT 1248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAIN MOVING ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN
HAD FALLEN ACROSS PARTS OF THE WARNED AREA...AND ADDITIONAL RAINFALL
AMOUNTS OF ONE TO ONE AND A HALF INCHES ARE POSSIBLE.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 4120 7437 4114 7423 4132 7398 4129 7394
4124 7397 4101 7390 4060 7445 4066 7441
4067 7447 4075 7437 4080 7437 4086 7433
4090 7434 4091 7428 4099 7430 4102 7443
4105 7445 4104 7450 4109 7450
$$848
WGUS71 KOKX 011823
FFSOKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
223 PM EDT MON JUL 1 2013
NJC003-013-031-039-NYC087-011832-
/O.EXP.KOKX.FF.W.0019.000000T0000Z-130701T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ROCKLAND NY-ESSEX NJ-BERGEN NJ-UNION NJ-PASSAIC NJ-
223 PM EDT MON JUL 1 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 230 PM EDT FOR PASSAIC...
WESTERN UNION...BERGEN...ESSEX AND ROCKLAND COUNTIES...
THE HEAVY RAINFALL THAT CAUSE FLASH FLOODING AND SMALL STREAM
FLOODING EARLIER THIS MORNING HAS MOVED OUT OF THE AREA. THEREFORE
THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE. THERE WERE STILL
REPORTS OF MINOR FLOODING ACROSS THE AREA...PLEASE CONTINUE TO
EXERCISE CAUTION WHEN TRAVELING.
LAT...LON 4120 7437 4114 7423 4132 7398 4129 7394
4124 7397 4101 7390 4060 7445 4066 7441
4067 7447 4075 7437 4080 7437 4086 7433
4090 7434 4091 7428 4099 7430 4102 7443
4105 7445 4104 7450 4109 7450
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 7:52 AM EDT, 43 minutes earlier.
Area forecast discussion, Jul 1, 7:52 AM EDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
752 AM EDT MON JUL 1 2013
.SYNOPSIS...
THE AREA REMAINS POSITIONED BETWEEN A STATIONARY FRONT TO THE WEST
AND A STRONG BERMUDA HIGH TO THE EAST THROUGH TONIGHT. THE STRONG
SUBTROPICAL HIGH OVER THE WESTERN ATLANTIC WILL REMAIN IN CONTROL
OF THE WEATHER ACROSS THE TRI-STATE AREA THROUGH THE UPCOMING
WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
FORECAST UPDATED TO REFLECT AREA OF SHOWERS AND THUNDERSTORMS
DEVELOPING OVER ORANGE COUNTY AT THIS TIME. SLOW MOVEMENT EASTWARD
IS EXPECTED THROUGHOUT THE MORNING. HEAVY RAINFALL IS ASSOCIATED
WITH THESE SHOWERS AND THUNDERSTORMS. WITH TRAINING A CONCERN AND RECENT
HEAVY RAINFALL...ESPECIALLY IN ORANGE COUNTY...FLASH FLOODING IS A
POSSIBILITY.
A WEAK SHORTWAVE ALONG A STALLED FRONTAL BOUNDARY CURRENTLY
STRETCHING FROM CENTRAL MAINE...SOUTHEAST INTO CENTRAL
PENNSYLVANIA...WILL LIFT NNEWD. THIS AREA OF SHOWERS AND
THUNDERSTORMS WILL GROW IN COVERAGE AS THE MORNING PROGRESS WITH
OROGRAPHIC LIFT IN CONJUNCTION WITH ANY LIFT FROM THE WEAKENING
FRONTAL BOUNDARY. PWATS OF AROUND 2 INCHES SEEN IN THE 00Z
SOUNDING AND IN THE FORECAST AS WELL AS 3 HOUR FLASH FLOOD
GUIDANCE IN PORTIONS OF THE LOWER HUDSON VALLEY INTO NORTHEAST NJ
OF BETWEEN 1-2 INCHES. THE HRRR HAS BEEN CONSISTENT FROM RUN TO
RUN WITH AN AREA OF MODERATE TO HEAVY RAINFALL OVER THIS AREA.
THIS...IN CONJUNCTION WITH A LOW LEVEL JET MOVING INTO THE
AREA...AS WELL AS RECENT HEAVY RAINFALL IN PORTIONS OF THE
PREVIOUSLY MENTIONED AREAS WILL MEAN FLASH FLOODING IS POSSIBLE
THROUGH THIS EVENING. FOR ALL OTHER AREAS...SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE THROUGHOUT THE DAY...BUT THESE
AREAS WILL BE FARTHER AWAY FROM THE FRONTAL BOUNDARY...AND HAVE
NOT RECEIVED AS MUCH RAIN RECENTLY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL DECREASE OVER
THE AREA AS BERMUDA HIGH PRESSURE CONTINUES TO BUILD INTO THE
REGION MONDAY NIGHT. POPS INCREASE AGAIN ON TUESDAY WITH A MOIST
AIRMASS IN PLACE...AND SOME WEAK LIFTING WITH THE WEAK BOUNDARY
STILL IN THE VICINITY...HOWEVER THE CHANCES FOR SHOWERS AND
THUNDERSTORMS WILL NOT BE AS HIGH MONDAY.
THERE IS A HIGH RIP CURRENT RISK AT ATLANTIC BEACHES INTO MONDAY
EVENING.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
GLOBAL MODELS CONTINUE TO RETROGRADE THE SUBTROPICAL HIGH OVER THE
WESTERN ATLANTIC INTO THE MID ATLANTIC STATES BY NEXT WEEKEND. THIS
WILL MEAN A CONTINUATION OF WARM...MUGGY CONDITIONS. HOWEVER...THE
RIDGING WILL ALSO ALLOW FOR DRYING AND WARMING OF THE VERTICAL
COLUMN...WHICH IN TURN WILL ALLOW THE CONVECTION TO BECOME MORE
DIURNAL IN NATURE. THE DRYING PROFILE AND A WIND SHIFT TO THE W/SW
BY NEXT WEEKEND WILL ALSO ALLOW FOR A GRADUAL WARMUP. 85H TEMPS
DURING THIS TIME WILL AVERAGE 16 TO 18 DEG C. HEIGHTS BEGIN TO FALL
FRI INTO SAT AS SHORT WAVES IN THE WESTERLIES BEGIN TO IMPINGE ON
THE NORTHERN FLANK OF THE RIDGE. CONVECTION THOUGH STILL APPEARS TO
BE SCT IN NATURE NEXT WEEKEND WITH NO STRONG TRIGGER OR DYNAMICS TO
RELY ON.
HIGHS DURING THIS TIME WILL GENERALLY BE IN THE MID TO UPPER 80S
INLAND AND THE UPPER 70S TO LOWER 80S ALONG THE IMMEDIATE COAST.
LOWS WILL BE AROUND 70. THIS IS ABOUT 5 DEGREES ABOVE NORMAL.
&&
.AVIATION /12Z MONDAY THROUGH FRIDAY/...
VARYING CONDITIONS THROUGH THE DAY WITH PERIODS OF PCPN.
ONE AREA OF HIGH CONFIDENCE IS WINDS...WHICH SHOULD REMAIN
SOUTHERLY THROUGH THE DAY. INITIALLY BETWEEN 5 AND 10 KTS...EXPECT
TO INCREASE BETWEEN 10 AND 15 KTS BY THIS AFTN...LASTING INTO THE
EVENING.
MOD CONFIDENCE ON THE TIMING/COVERAGE OF THE DEVELOPMENT OF SCT
SHOWERS WITH AN ISOLATED THUNDERSTORM THIS MORNING AND THEN AGAIN
LATER THIS AFTN...WITH SOME OF THE STORMS PRODUCING HEAVIER RAINS.
HIGHER CONFIDENCE OF TSTM ACTIVITY OCCURRING AT SITES WEST OF
NYC...THOUGH A STRAY TSTM COULD MAKE IT INTO THE CITY TERMINALS.
EXPECTING JUST SHRA OVER LI/CT SITES. PSBL PCPN AGAIN TONIGHT BUT
TOO LOW OF CONFIDENCE AT THIS TIME TO INCLUDE.
CIGS AND VIS WILL GO UP AND DOWN WITH SPOTTY PCPN. FOR THE
DAY...CURRENTLY THINKING MVFR CONDITIONS...THOUGH THE HEAVIER PCPN
MAY BRING IN IFR OR LOWER.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KEWR FCSTER COMMENTS: PCPN START TIME MAY BE 1-2 HRS LATER. TSTMS
EXPECTED TO BE ISO IN NATURE THIS MORNING...BCMG MORE WIDESPREAD
THIS AFTN.
THE AFTERNOON KEWR HAZE POTENTIAL FORECAST IS GREEN...WHICH IMPLIES
SLANT RANGE VISIBILITY 7SM OR GREATER OUTSIDE OF CLOUD.
KJFK FCSTER COMMENTS: PCPN START TIME MAY BE 1-2 HRS LATER. TSTMS
EXPECTED TO BE ISO IN NATURE TODAY. LIFR CONDITIONS MAY LINGER 1-2
HOURS MORE.
KLGA FCSTER COMMENTS: PCPN START TIME MAY BE 1-2 HRS LATER. TSTMS
EXPECTED TO BE ISO IN NATURE TODAY.
KTEB FCSTER COMMENTS: PCPN START TIME MAY BE 1-2 HRS LATER. TSTMS
EXPECTED TO BE ISO IN NATURE THIS MORNING...BCMG MORE WIDESPREAD
THIS AFTN.
KHPN FCSTER COMMENTS: PCPN START TIME MAY BE 1-2 HRS LATER. TSTMS
EXPECTED TO BE ISO IN NATURE TODAY.
KISP FCSTER COMMENTS: PCPN START TIME MAY BE 1-2 HRS LATER. LOW
CONFIDENCE OF TSTMS TODAY. LIGHT PCPN THIS MORNING...BCMG HEAVIER
THIS AFTN.
.OUTLOOK FOR 12Z TUESDAY THROUGH FRIDAY...
.TUES-FRI...
SUB VFR POSSIBLE IN ANY ISOLD-SCT SHRA/TSTMS...GENERALLY EXPECTED
DURING THE AFTN/EVENING.
IFR OR LOWER PSBL AT COASTAL TERMINALS IN MAINLY OVERNIGHT/EARLY
MORNING STRATUS/FOG.
&&
.MARINE...
DENSE FOG OVER ALL WATERS EXCEPT THE WESTERN SOUND THROUGH 2 PM
THIS MORNING. THEREAFTER...FOG SHOULD BURN OFF. THERE WILL BE A
CHANCE FOR SHOWERS AND THUNDERSTORMS OVER ALL WATERS TODAY.
PERSISTENT S SWELL WILL KEEP SEAS ON THE COASTAL OCEAN WATERS AT
SCA LEVELS.
A GRADUALLY VEERING SLY FLOW TO THE W/SW BY NEXT WEEKEND SHOULD
ALLOW MARGINAL SCA SEAS ON THE OCEAN WATERS TO FALL BELOW 5 FT BY
THE TIME THE WEEKEND ROLLS AROUND.
&&
.HYDROLOGY...
CONCERN FOR FLASH FLOODING OVER LOWER HUDSON VALLEY AND NORTHEAST
NJ THROUGH THIS EVENING. BETWEEN 1 AND 2 INCHES OF RAINFALL IS
FORECAST...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. WITH RECENT HEAVY
RAINS OVER SOME OF THESE AREAS...AND PWATS AROUND 2
INCHES...AND 3-HR FLASH FLOOD GUIDANCE BETWEEN 1 AND 2
INCHES...SOME RIVERS AND STREAMS MAY APPROACH AND EXCEED BANKFULL.
SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE THROUGH THE UPCOMING
WEEK WITH POTENTIALLY LOCALLY HEAVY RAINFALL. THE CHANCES FOR
WIDESPREAD PRECIP WILL DECREASE EACH DAY THROUGH THE WEEK.
FOR DETAILS ON SPECIFIC AREA RIVERS AND STREAMS...INCLUDING
OBSERVED AND FORECAST RIVER STAGES...PLEASE VISIT THE ADVANCED
HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...FLASH FLOOD WATCH THROUGH THIS EVENING FOR NYZ067>070.
NJ...FLASH FLOOD WATCH THROUGH THIS EVENING FOR NJZ002-004-006-
103>108.
MARINE...DENSE FOG ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR ANZ330-
338-340-345-350-353-355.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 PM EDT TUESDAY
FOR ANZ350-353-355.
&&
SYNOPSIS...JP/DW
NEAR TERM...JP
SHORT TERM...JP
LONG TERM...DW
AVIATION...SEARS
MARINE...JP/DW
HYDROLOGY...JP/DWHazardous weather outlook, Jul 1, 6:23 AM EDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 623 AM EDT MON JUL 1 2013 NYZ075-080-081-178-179-021030- KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- SOUTHERN QUEENS-SOUTHERN NASSAU- 623 AM EDT MON JUL 1 2013 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005>012-NYZ071>074-078-079-176-177-021030- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-NORTHERN QUEENS- NORTHERN NASSAU- 623 AM EDT MON JUL 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NJZ002-004-006-103>108-NYZ067>070-021030- WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN- WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE- PUTNAM-ROCKLAND-NORTHERN WESTCHESTER- 623 AM EDT MON JUL 1 2013 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-338-340-345-350-353-355-021030- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 623 AM EDT MON JUL 1 2013 ...DENSE FOG ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE FOG ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ335-021030- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- 623 AM EDT MON JUL 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 4:34 AM EDT | Flash Flood Watch | OKX | Bronx, Kings, New York, Orange, Putnam, Queens and 3 more | 41 hr |
| Jul 1, 5:30 AM EDT | Areal Flood Advisory | OKX | Orange | 60 min |
| Jul 1, 5:52 AM EDT | Flash Flood Warning | OKX | Orange | 4 hr |
| Jul 1, 6:06 AM EDT | Marine Dense Fog Advisory | OKX | 30 hr | |
| Jul 1, 7:07 AM EDT | Areal Flood Advisory | OKX | Orange | 83 min |
| Jul 1, 9:47 AM EDT | Areal Flood Advisory | OKX | Orange | 118 min |
| Jul 1, 10:00 AM EDT | Flash Flood Warning | OKX | Orange, Putnam | 2 hr |
| Jul 1, 10:00 AM EDT | Severe Thunderstorm Warning | OKX | Bronx, New York, Westchester | 30 min |
| Jul 1, 10:03 AM EDT | Flash Flood Warning | OKX | Bronx, Kings, New York, Queens, Richmond, Westchester | 6 hr |
| Jul 1, 11:47 AM EDT | Areal Flood Advisory | OKX | Kings, Nassau, Queens | 118 min |
| Jul 1, 12:26 PM EDT | Areal Flood Advisory | OKX | Suffolk | 2 hr |
| Jul 1, 12:34 PM EDT | Areal Flood Advisory | OKX | Westchester | 116 min |
| Jul 1, 1:35 PM EDT | Areal Flood Advisory | OKX | Orange | 115 min |
| Jul 1, 4:30 PM EDT | Areal Flood Advisory | OKX | Orange | 2 hr |
| Jun 30, 8:56 PM EDT | Areal Flood Advisory | OKX | Passaic | 94 min |
| Jul 1, 9:05 AM EDT | Special Weather Statement | OKX | Essex, Union | 40 min |
| Jul 1, 9:14 AM EDT | Tornado Warning | OKX | Essex, Union | 31 min |
Nearby
Flash Flood Warnings in New Jersey, 2013Flash Flood Warnings in New York, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.